Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2005, 10:03 PM CDT for Clark County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 4, 2005, 10:44 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 161 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 050303
SVRDVN
MOC045-050345-
/O.NEW.KDVN.SV.W.0039.050605T0303Z-050605T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI
THIS INCLUDES THE CITY OF KAHOKA
* UNTIL 1045 PM CDT
* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTH OF WYACONDA...OR ABOUT 13 MILES SOUTHWEST OF KAHOKA...
AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WYACONDA BY 1015 PM CDT
LURAY AND KAHOKA BY 1020 PM CDT
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4027 9195 4050 9195 4060 9192 4060 9181
4058 9171 4057 9169 4056 9171 4054 9167
4054 9164 4049 9164 4026 9172
$$
DLF1 follow-up statement
000
WWUS53 KDVN 050344
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1040 PM CDT SAT JUN 4 2005
MOC045-050350-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-050605T0345Z/
CLARK MO-
1040 PM CDT SAT JUN 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...ANOTHER LINE OF STORMS WILL MOVE IN FROM THE WEST BY
MIDNIGHT. THESE STORMS WILL BE CAPABLE OF HIGH WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.
LAT...LON 4027 9195 4050 9195 4060 9192 4060 9181
4058 9171 4057 9169 4056 9171 4054 9167
4054 9164 4049 9164 4026 9172
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 2:53 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 PM CDT SAT JUN 4 2005 .SYNOPSIS... SURFACE MAP SHOWS WARM FRONT LIFTING NORTHEAST OUT OF OUR CWA. THIS PUTS MOST OF OUR CWA IN THE WARM SECTOR...WHERE TEMPS HAVE WARMED DRAMATICALLY IN SOME AREAS (INTO THE LOWER TO MID 80S) AFTER THIS MORNINGS CONVECTION. GREATEST SUFACE PRESSURE FALLS WERE IN ASSOCIATION WITH THE WARM FRONT. SURFACE LOW WAS OVER THE SD-MN-IA AREA WITH A BOUNDARY TRAILING SOUTHWEST TO ANOTHER LOW OVER SOUTHWEST NE. UPPER AIR CHARTS SHOW VORT LOBE LIFTING NORTHEAST INTO MN AND WI IN ASSOCIATION WITH THE WARM FRONT...WITH A STRONGER VORT AREA MOVING EAST OUT OF NORTHEAST CO. AN UPPER LEVEL LOW WAS ASSOCIATED WITH THIS VORT. AT 250 MB...THERE WAS A SPEED MAX (UP TO 75 KT) EXTENDING FROM SOUTHEAST NE INTO THE TX PANHANDLE. RADAR SHOWS THE CONVECTION WHICH PROMPTED TWO SEVERE TSTM WARNINGS EARLIER FOR TWO OF OUR COUNTIES WAS IN THE CHICAGO TO MILWAUKEE AREA AND MOVING NORTHEAST. OTHERWISE...ONLY A FEW SMALL...MINOR..ECHOES WERE OVER NORTHEAST IA. ..JAZ.. && .SHORT TERM...(TODAY AND TONIGHT) OUR WEATHER MAY BE SIGNIFICANTLY IMPACTED BY THE CONVECTION FORCEAST TO DEVELOP IN THE NE-KS-IA-MO AREA LATER TODAY. ACCORDING TO STORM MOTION...ANY STORMS THAT DO DEVELOP THERE SHOULD MAINLY STAY SOUTH OF THE IA-MO BORDER. THE BEST CHANCES FOR CONVECTION IN OUR CWA WOULD BE IN THE SOUTH. IN ADDITION...THE CONVECTION TO OUR SOUTH MAY HELP ROB OUR AREA OF SUFFICIENT MOISTURE FOR SIGNIFICANT ACTIVITY. HAVING SAID THAT...THE BEST CHANCES FOR ORGANIZED CONVECTION IN OUR AREA WILL BE LATER THIS EVENING AS A VORT MAX LIFTS NORTHEAST ACROSS OUR AREA...IN THE 03-06Z TIME FRAME. WE MAY HAVE SOME ISOLATED TO SCATTERED SHRA/TSRA BEFORE THEN HOWEVER. PARAMETERS DO NOT LOOK THAT IMPRESSIVE FOR ANY ORGANIZED SEVERE WEATHER ACROSS MOST OF OUR CWA. THE BEST CHANCES WOULD AGAIN BE IN THE SOUTH. MAIN THREAT TONIGHT WILL BE WIND AND HAIL. TORNADO THREAT WILL BE LOW. FORECAST SOUNDINGS INDICATE SOME SLIGHT SHEAR IN THE LOWER LEVELS...WITH THE MOST IMPRESSIVE FEATURE BEING STRONG WINDS ALOFT. IF THESE WINDS (MOMEMTUM) ARE TRANSPORTED TO THE SURFACE THERE COULD BE SOME WINDS ABOVE SEVERE CRITERIA. ..JAZ.. && .LONG TERM...(SUNDAY AFTERNOON THROUGH TUESDAY)... UPPER TROF MOVING THROUGH THE UPPER MIDWEST SHOULD INTERACT WITH UNSTABLE AIRMASS EAST OF THE MISSISSIPPI RIVER SUNDAY AFTERNOON TRIGGERING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAINLY OVER NORTHWEST AND WEST CENTRAL ILLINOIS. WILL CONTINUE SOME LOW POPS FOR TSRA INTO THE EVENING HOURS FOR POSSIBILITY OF ADDITIONAL CONVECTION AHEAD OF THE H5 TROF AXIS. AFTER SUNDAY NIGHT...WEATHER OVER THE AREA SHOULD SETTLE DOWN SOME AS SURFACE AND UPPER RIDGE BUILD INTO THE REGION. (TUESDAY NIGHT THROUGH SATURDAY)... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT WITH THE SYNOPTIC FEATURES THROUGH THE PERIOD WITH TROF LOCATED OVER THE WESTERN U.S. AND RIDGE TO THE EAST. SWLY FLOW OVER CENTRAL U.S. WILL KEEP WARMER THAN NORMAL TEMPS OVER THE REGION THROUGH THE PERIOD. A SURFACE FRONT WILL SET UP OVER THE AREA WEDNESDAY THROUGH FRIDAY PROVIDING A FOCUS FOR THUNDER STORM DEVELOPMENT. MODELS SUGGEST THAT THE THUNDERSTORM THREAT WILL DIMINISH BY SATURDAY AS THE EAST COAST RIDGE RETROGRADES INTO THE MISSISSIPPI VALLEY...FORCING FRONT TO THE SOUTHEAST. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ/DLF
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 102 PM CDT SAT JUN 4 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 102 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON FROM NORTHEAST KANSAS AND NORTHWEST MISSOURI INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...AND MOVE EAST ACROSS THE REGION THROUGH LATE EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 6 AND 11 PM. AN ISOLATED BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR. THE HIGHEST RISK OF SEVERE WEATHER WILL BE WEST OF A DUBUQUE... MUSCATINE...KAHOKA MISSOURI LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. INTERESTED INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. A CONFERENCE CALL FOR EMERGENCY MANAGERS IN EAST CENTRAL AND SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 3 PM CDT. DLF
In the hours before
Local storm report, Jun 4, 9:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL S KEOSAUQUA 40.73N 91.96W
06/04/2005 1.25 INCH VAN BUREN IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 4, 9:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND GST 2 S KEOSAUQUA 40.71N 91.96W
06/04/2005 50 MPH VAN BUREN IA TRAINED SPOTTER
SMALL TREE BRANCHES ALSO DOWN
&&
SCOTTDLocal storm report, Jun 4, 9:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 4 N GRANGER 40.53N 91.97W
06/04/2005 55 MPH SCOTLAND MO TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 4, 9:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
956 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 7 NE VINTON 42.24N 91.93W
06/04/2005 0.88 INCH BENTON IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 4, 10:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 4 N VAN HORNE 42.07N 92.09W
06/04/2005 0.88 INCH BENTON IA EMERGENCY MNGR
&&
SCOTTDLocal storm report, Jun 4, 10:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 4 N VAN BUREN 42.14N 90.37W
06/04/2005 1.00 INCH JACKSON IA EMERGENCY MNGR
&&
SCOTTDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 35 min |
| Jun 4, 11:04 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.